MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number LR-EVN-11.0-RL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); Pericardial Effusion (3271)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k): k141148.The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a cardiac lead extraction procedure, the lead extraction evolution rl controlled-rotation dilator sheath set was used to remove the lead.During activation at transition vena cava superior/right atrium, the evolution rl damaged the ra lead.The lead was removed successfully but right after the tension dropped, and an ultrasound revealed a pericardial effusion.A pericardial puncture was utilized to drain blood and a thoracotomy to suture the perforation was used to stop the bleeding.No unintended portion of the device remained inside the patient¿s body.Additional procedures were required due to this occurrence.No reported further adverse events after the completion of the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Updates: 510(k) k141148 device not returned to manufacturer.Added summary of investigation.Investigation summary: the report event was unable to be confirmed as device was not received.The quality engineering and engineering departments could not perform an evaluation, therefore, a determination if the device was defective is inconclusive.The ifu was reviewed and listed as a potential adverse event is 'laceration or tearing of vascular structures or the myocardium'.This complaint event is a known failure mode and will be monitored and trended via the complaint handling and post market processes.A device history record review for this lot number (n147359) was performed including both manufacturing and quality control records.All steps were documented per procedure by trained personnel and there were no signs to indicate that a nonconforming device was released to the field.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7123856
Report Number2522007-2017-00046
Device Sequence Number11271803
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)200630(10)N147359
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLR-EVN-11.0-RL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING STYLET LR-OFA01, ONE TIE LR-OTE-N.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 DA